Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 41, NWS Midland/Odessa, TX

April 30, 2006

NWS Midland/Odessa, TX issued this red flag warning at Apr 30, 2006, 4:06 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 4:06 PM MDT (22:06 UTC)
Expired
Apr 30, 2006, 8:00 PM MDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 302206
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
506 PM CDT SUN APR 30 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS
EVENING FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES
OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER
AND HIGH FIRE DANGER...

.WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES HAVE COMBINED WITH
20 FOOT WINDS OVER 20 MPH AND HIGH FIRE DANGER TO PRODUCE
CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. RELATIVE 
HUMIDITIES WILL INCREASE AND 20 FOOT WINDS WILL DIMINISH A FEW
HOURS AFTER SUNSET.

NMZ114-TXZ258-010200-
/O.NEW.KMAF.FW.W.0041.060430T2206Z-060501T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
406 PM MDT SUN APR 30 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

20 FOOT WINDS OF 20 MPH OR MORE ALONG WITH RELATIVE HUMIDITIES
BELOW 15 PERCENT AND HIGH FIRE DANGER CAN BE EXPECTED ACROSS
THE GUADALUPE MOUNTAINS THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMAF 010220
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 PM CDT SUN APR 30 2006

...RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS EXPIRED...

.WHILE RELATIVE HUMIDITY VALUES REMAIN AT OR BELOW 15 PERCENT...
20 FOOT WINDS HAVE DROPPED BELOW 20 MPH. 

RH RECOVERY IS EXPECTED TO BE POOR ACROSS THE GUADALUPES OVERNIGHT
WITH RELATIVE HUMIDITIES RISING INTO THE 15 TO 25 PERCENT RANGE BY
DAYBREAK MONDAY.

NMZ114-TXZ258-010330-
/O.EXP.KMAF.FW.W.0041.000000T0000Z-060501T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
820 PM MDT SUN APR 30 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 30, 1:31 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 30, 1:31 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT SUN APR 30 2006

.SHORT TERM...
THE SURFACE TROUGH CURRENTLY OVER THE PLAINS OF EASTERN NEW MEXICO
WILL GRADUALLY SHIFT EAST INTO WEST TEXAS TONIGHT. IN THE UPPER
LEVELS...WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE. QUIET WEATHER
CONDITIONS ARE EXPECTED OVERNIGHT GIVEN THE ABOVE SCENARIO. SOME
HIGH CLOUDS MAY MOVE INTO SOUTHEASTERN NEW MEXICO LATE TONIGHT...
OTHERWISE CLEAR SKIES ARE EXPECTED. THE BULK OF THE CURRENT FORECAST
WAS IN GOOD SHAPE AND ONLY MINOR CHANGES WERE MADE.

.LONG TERM...
UPPER LEVEL LOW OVER MN AT 12Z MON WILL MOVE NORTH INTO CANADA AS A
SECOND LOW MOVES ACROSS THE CANADIAN BORDER FROM THE WEST.
MEANWHILE...A RIDGE OVER THE CWA WILL CONTINUE INTO WEDNESDAY.  WEAK
UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE NORTHERN FRINGES OF
THE RIDGE. BY LATE THURSDAY THE RIDGE WILL BEGIN TO WEAKEN AS A
UPPER LEVEL LOW DIGS DOWN THE WEST COAST. WEAK SHORTWAVES WILL
CONTINUE TO MOVE ACROSS THE CWA AS THEY ARE EJECTED BY THE LOW.

WILL KEEP ISOLATED THUNDERSTORMS OVER THE LOWER TRANS PECOS TUESDAY
AFTERNOON AS A WEAK SHORTWAVE INTERACTS WITH INCREASED MOISTURE IN
THAT AREA.  ON WEDNESDAY A SERIES OF SHORTWAVES WILL MOVE ACROSS THE
AREA. STEEP LAPSE RATES AND LI/S OF -2 TO -4 DEG C WILL COMBINE TO
PRODUCE SCATTERED THUNDERSTORMS. INCREASED THE COVERAGE OF THE
PRECIPITATION TO THE SOUTHERN SECTIONS WEDNESDAY AFTERNOON AS A
SHORTWAVE MOVES ACROSS THAT REGION. AN MCS IS ALSO POSSIBLE
WEDNESDAY AFTERNOON OVER NORTHEASTERN SECTIONS AS A VORT MAX MOVES
EAST ACROSS THE REGION.

WITH VARIATION IN THE MODELS...THE LAST HALF OF NEXT WEEK IS A
LITTLE UNCERTAIN DUE TO THE MOVEMENT OF A COLD FRONT PROGGED TO MOVE
INTO THE CWA EARLY FRIDAY.  THEREFORE PRETTY MUCH LEFT THE WEATHER/POP
GRIDS ALONE THURSDAY THROUGH SATURDAY. WENT WITH A BLEND OF GFS
AND NAM FOR THE TEMPERATURES AND STAYED CLOSE TO THE GFS FOR THE
WINDS AND DEWPOINT GRIDS.

&&

.FIRE WEATHER...
20 FOOT WIND SPEEDS WILL GENERALLY REMAIN BELOW 20 MPH ACROSS MOST
LOCATIONS THROUGH THE AFTERNOON. HOWEVER...ISOLATED LOCATIONS IN THE
MOUNTAINS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS MAY BRIEFLY
HAVE 20 FOOT WINDS OF 20 MPH ALONG WITH RH/S NEAR OF 10-15%. THE
DURATION OF THESE CONDITIONS WILL BE BRIEF... SO A RED FLAG WARNING
WILL NOT BE ISSUED AT THIS TIME. MINIMUM RH/S WILL CONTINUE TO
REMAIN LOW TOMORROW WITH SINGLE DIGITS OUT WEST TO 15% ACROSS THE
PLAINS...HOWEVER 20 FOOT WINDS ARE EXPECTED TO REMAIN IN THE 5-15
MPH RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              57  93  59  93 /   0  10  10  10
CARLSBAD NM                54  94  57  94 /   0   0   0   0
DRYDEN TX                  59  95  66  92 /   0   0  10  10
FORT STOCKTON TX           60  95  63  96 /   0   0  10  10
GUADALUPE PASS TX          58  89  60  90 /   0   0   0   0
HOBBS NM                   53  93  57  93 /   0   0   0   0
MARFA TX                   45  89  50  88 /   0   0   0   0
MIDLAND INTL AIRPORT TX    57  92  61  93 /   0  10  10  10
ODESSA TX                  58  92  61  94 /   0  10  10  10
WINK TX                    57  97  63  99 /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

06/54
Hazardous weather outlook, Apr 30, 1:07 PM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT SUN APR 30 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
207 PM CDT SUN APR 30 2006 /107 PM MDT SUN APR 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.